MAUDE Adverse Event Report: AIRGAS THERAPEUTICS LLC ISPAN GAS TANK REGULATOR; REGULATOR, PRESSURE, GAS CYLINDER

AIRGAS THERAPEUTICS LLC ISPAN GAS TANK REGULATOR; REGULATOR, PRESSURE, GAS CYLINDER
Catalog Number 8065797303
Medical Device Problem Code Gas Output Problem (1266)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that no gas came out of regulator during surgery.The surgery was completed on the same day.There was no patient harm.Details of surgery was not reported.
 
Additional Manufacturer Narrative
The product under investigation is not a serviceable device.Therefore, a service record review was not performed.A regulator was returned on this investigation.A non-conformance based review of the lot number was performed and a potential contributing factor to the reported complaint was identified.A manufacturing device history record (dhr) review was performed prior to product release to ensure that the product was manufactured in compliance with the device master record.Based on the assessment, the product met release criteria.A check of the batch production record for this lot showed no unusual manufacturing issues.A total of 77 regulators were released in this lot.A review for complaints reported against this lot was performed.A potentially relevant complaint was found and reviewed as part of this complaint.Airgas team performed a check of confirmed complaints for regulators with low or no flow showed 39 complaints since the beginning of 2017.One regulator was received for this investigation, in good condition.The regulator was tested and passed for flow with 3700 cc/min (specification is 2000-4000 cc/min).However, the regulator failed for dead end pressure at 320 pounds per square inch (psi), it was allowing 10.50 psi and rising to flow through (specification is <10 psi).How or why the regulators became nonconforming is inconclusive based on the information obtained at this time.A non conformance investigation was opened to address the issue.Based on the information obtained, the root cause of the ispan regulator not releasing gas can be attributed to faulty regulators.How or why the regulators became nonconforming is inconclusive based on the information obtained at this time.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
ISPAN GAS TANK REGULATOR
Common Device Name
REGULATOR, PRESSURE, GAS CYLINDER
Manufacturer (Section D)
AIRGAS THERAPEUTICS LLC
6141 easton road
p.o. box 310
plumsteadville PA 18949
Manufacturer (Section G)
AIRGAS THERAPEUTICS LLC
6141 easton road
p.o. box 310
plumsteadville PA 18949
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19660798
Report Number2518435-2024-00018
Device Sequence Number20444583
Product Code CAN
UDI-Device Identifier00380657973033
UDI-Public(01)00380657973033(17)281231(11)231228(10)334803(21)NA
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065797303
Device Lot Number334803
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/06/2024
Supplement Date Received by Manufacturer08/26/2024
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date09/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/28/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown